MAUDE Adverse Event Report: MPRI ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

MPRI ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number 2AF284
Medical Device Problem Codes Excessive Cooling (2932); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This regulatory report is being submitted due to retrospective review through capa 624392.Product event summary: the data files and the 2af284 balloon catheter with lot number 08185 were returned and analyzed.One patient file was received and recorded on the reported date of the event.The patient file showed 25 applications were performed using a catheter identified as 2af284 with lot number 8185.The patient file did not show any system notices on the reported date of the event.The console output data (pressure, preset pressure, and flow) did not show any temp artifacts.Pressure was tracking preset pressure and flow readings which were as expected.No anomalies were identified during external visual inspection of the balloon, shaft, and handle segments.The catheter smart chip data was downloaded and reviewed.Data indicated the catheter was used for 25 applications on the reported event date.During functional testing, temperature fluctuation was observed during the ablation phase.The inflation, ablation, and thawing phases were completed.No console system notices were generated.During inspection of the balloon segment, an inner balloon distal neck/gwl bond length tolerance stackup issue was observed.During inspection of the balloon segment, foreign debris was observed at the laser drilled hole(s) of the injection tube.In conclusion, the reported only one side of the balloon catheter was developing ice formation issue could not be assessed through data analysis.The reported issue of the temperature dropping faster than expected was not confirmed through testing.However, the temperature fluctuations were confirmed through testing.The balloon catheter failed returned product inspection due to an inner balloon distal neck/gwl bond length tolerance stackup issue and foreign debris at the laser drilled hole(s) of the injection tube.R medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, temperatures were fluctuating unexpectedly during ablations and would get abnormally colder more quickly than expected.The balloon catheter was removed from the patient and a test freeze was performed.During the test freeze, it appeared that only one side of the balloon catheter was developing ice formation.It was suspected that a coolant jet may have been clogged.Despite the issues, the case was completed with cryo. no patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: an updated product analysis for the 2af284 balloon catheter with lot number 08185 was received.During functional testing, the balloon catheter reached a temperature colder than or equal to -50 degrees celsius (°c) during the last 120 seconds of the ablation as per specifications.The assembly of the injection tube was out of the specified tolerance limits (1.4 milimeter (mm), should be 2.5 +/- 0.5 mm).In conclusion, the balloon catheter additionally failed the return product inspection due to the coil distance from the proximal edge of the tip.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer (Section G)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20451690
Report Number2649622-2024-27497
Device Sequence Number7007943
Product Code OAE
UDI-Device Identifier00763000341480
UDI-Public00763000341480
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P100010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2024
Device Model Number2AF284
Device Catalogue Number2AF284
Device Lot Number08185
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2023
Supplement Date Received by Manufacturer11/22/2024
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date12/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale